MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035432080
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Analysis of the device revealed that the main coil was detached from the delivery wire due to a physical break at the detachment zone.The main coil was also found to be stretched and the suture damaged.The delivery wire and proximal contact were kinked likely due to handling.Functional testing could not be performed due to the condition of the device.Information available indicated that the microcatheter used in the procedure had an internal diameter of 0.021in which is not compatible with this target coil (too large).In the case of this complaint the coil had too much space inside the microcatheter.As per the dfu for this product the largest compatible microcatheter that can be used with this target coil is an excelsior 1018, 2-tip marker (internal diameter 0.48 mm [0.019 in]) microcatheter.Information available indicated that the target coil was confirmed to be in good condition prior to use, resistance was experienced during advancement and that it became jammed inside the microcatheter.It is probable that the coil began taking shape when used with the 0.021 id microcatheter.The main coil likely stretched while it was being removed from the microcatheter and force used during removal contributed to the main coil suture brake and detachment from the delivery wire.Based on analysis of the device and information available an assignable cause of use error was assigned to this investigation.
 
Event or Problem Description
Analysis of the device revealed that the main coil detached from the delivery due to a physical break at the detachment zone.There were no reported clinical consequences to the patient.

Brand Name
TARGET HELICAL ULTRA 2MM X 8CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6112614
Report Number3008881809-2016-00264
Device Sequence Number16424955
Product Code HCG
UDI-Device Identifier04546540676023
UDI-Public(01)04546540676023(17)181130(10)18683924
Combination Product (Y/N)N
PMA/510(K) Number
K112385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue NumberM0035432080
Device Lot Number18683924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2016
Initial Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO MICROCATHETER (UNKNOWN)